Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 195, NWS Indianapolis, IN

June 1, 2006Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2006, 2:30 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 2:30 PM EDT (18:30 UTC)
Expired
Jun 1, 2006, 3:15 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 1, 2:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT THU JUN 1 2006

.FCST DISCUSSION...FCST FOCUS ON HEAVY RAINS TONIGHT.

NO SIGNIFICANT MODEL INITIALIZATION PROBLEMS WERE NOTED ACROSS THE
CONUS THAT WOULD IMPACT THE FCST.

SATELLITE SHOWS A LARGE FETCH OF SUBTROPICAL MOISTURE ALONG THE NW
FLANK OF THE DEPARTING UPPER HIGH. 12Z 700MB UPPER AIR CHART SHOWED
A MAIN SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WITH A SECOND
ACROSS MO WITH A THIRD ACROSS LOWER MI. AT 850MB A COLD FRONT
EXTENDED FROM LK ERIE INTO CENTRAL IL. A CIRCULATION WAS OBSERVED ON
VIS IMAGERY ACROSS MO/IL. WATER VAPOR SHOWED THE MAIN TROUGH AXIS
WELL WEST FROM MN INTO KS. AS A RESULT, EXPECT PRECIP TO PERSIST FOR
MUCH OF THE NIGHT UNTIL THE MAIN TROUGH AXIS SWEEPS THROUGH FRI.
SFC MAP SHOWED THE COLD FRONT FROM JUST SOUTH OF MUNCIE TO IND
TOWARD TERRE HAUTE. STORMS ARE DEVELOPING ALONG AND TO THE SOUTH OF
THIS BOUNDARY AHEAD OF THE CIRCULATION SEEN ON SATELLITE.

FOR TONIGHT...EXPECT FIRST WAVE OF RAIN/STORMS TO OCCUR THIS EVENING
DUE TO MAINLY DIURNAL PROCESSES/INSTABILITY. WEAK STEERING FLOW WILL
ALLOW LOCALLY HEAVY RAINS TO OCCUR. THERE IS SOME QUESTION AS TO HOW
ORGANIZED THE CONVECTION WILL BECOME TONIGHT ALONG AND AHEAD OF THE
FRONT. THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF THE UPPER
JET. UPPER DIV SHOULD SUPPORT ONGOING RAIN AND THUNDERSTORMS.
HOWEVER, THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE
STRENGTH OF THE 850MB JET. THE ETA SHOWS VERY WEAK 5-10KT 850MB WIND
WHILE THE GFS IS STRONGER WITH A 20-30KT LLJ. GIVEN THE UPPER JET
POSITION, I FAVOR A STRONGER SOLUTION. THIS SHOULD LEAD TO GREATER
PRECIP COVERAGE AND PERHAPS INTENSITY OVERNIGHT. CONSENSUS DOES NOT
FAVOR A FLOOD WATCH, HOWEVER I WILL INCLUDE HEAVY RAINS IN THE FCST
AND HEADLINE THE HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL FOR
FLOODING DUE TO HEAVY RAINS OVERNIGHT. THIS DUE IN PART TO THE
PRECIPITABLE WATER VALUES OF 1.5 AND WARM CLD DEPTH OF AROUND 10KFT.

ON FRIDAY...STEEPENING LAPSE RATES AND REMNANT MOISTURE MAY LEAD TO
ADDITIONAL SHOWERS/STORMS BY AFTERNOON. THE GOING FCST LOOKS FINE
FOR FRIDAY. THIS SCENARIO MAY ALSO PLAY OUT ON SATURDAY. THE GFS AND
ECMWF SHOW MORE ENERGY DIGGING INTO THE REGION. WHICH MAY KEEP STEEP
LAPSE RATES AND AFTERNOON PRECIP CHCS IN THE FCST.  THE GOING FCST
TEMPS AGREE WELL WITH GUIDANCE AND I WILL FOLLOW.

NEXT WEEK...NW FLOW REGIME SHOULD DEVELOP BY TUES OR WEDS. THIS MAY
BRING ANOTHER CHC FOR THUNDERSTORMS TO THE REGION. NO CHANGES WILL
BE MADE TO THE TEMP OR PRECIP FCST SINCE THE CURRENT FCST AGREES
WELL WITH ENSEMBLE GUIDANCE.

&&

.AVIATION DISCUSSION...
FOR 18Z TO 18Z TAFS.
A CD FRONT STRETCHES ACRS CENTRAL INDIANA AND WILL SLOWLY MV SOUTH
THROUGH THE PD. LOW PRES WEST OF KSTL WILL MOVE NE ALONG THE FRONT
THIS AFTERNOON AND EVENING. THIS FORCING COMBINED WITH DAYTIME
HEATING IS DEVELOPING SCT TSRA AND SHRA ACRS IL...KY...AND INDIANA
AND WILL CONTINUE THROUGH 02Z. AN UPR LVL TROF AND ASSOCIATED JET
STREAK MAY FORCE MORE DEVELOPMENT AFTER 6Z...BUT UNCERTAINTY IS HIGH
ENUF TO LEAVE OUT OF TAFS.

CD FRONT MOVES SOUTH OF INDIANA BY 6Z. PRECIP OVER SOUTHERN TAF
SITES THIS AFTERNOON AND TONIGHT AND LOW WIND SPEEDS MAY DROP VISBYS
TO MVFR 7-13Z.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC...CO
AVIATION...CP
Hazardous weather outlook, Jun 1, 5:39 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 AM EDT THU JUN 1 2006

INZ021-028>031-035>049-051>057-060>065-067>072-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
439 AM CDT THU JUN 1 2006 /539 AM EDT THU JUN 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THUNDERSTORMS
WILL BE MOST NUMEROUS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM
MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING.
SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AROUND 60 MPH
AND PENNY SIZE HAIL...MAINLY ALONG AND SOUTH OF INTERSTATE 70.

DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS ARE NOT
EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:44 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.